×

zbMATH — the first resource for mathematics

Bayesian quantile regression for partially linear additive models. (English) Zbl 1331.62143
Summary: In this article, we develop a semiparametric Bayesian estimation and model selection approach for partially linear additive models in conditional quantile regression. The asymmetric Laplace distribution provides a mechanism for Bayesian inferences of quantile regression models based on the check loss. The advantage of this new method is that nonlinear, linear and zero function components can be separated automatically and simultaneously during model fitting without the need of pre-specification or parameter tuning. This is achieved by spike-and-slab priors using two sets of indicator variables. For posterior inferences, we design an effective partially collapsed Gibbs sampler. Simulation studies are used to illustrate our algorithm. The proposed approach is further illustrated by applications to two real data sets.

MSC:
62F15 Bayesian inference
Software:
hgam
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abrevaya, J, The effects of demographics and maternal behavior on the distribution of birth outcomes, Empiric. Econ., 26, 247-257, (2001)
[2] Barbieri, MM; Berger, JO, Optimal predictive model selection, Ann. Stat., 32, 870-897, (2004) · Zbl 1092.62033
[3] Barndorff-Nielsen, O; Shephard, N, Non-Gaussian Ornstein-Uhlenbeck-based models and some of their uses in financial economics, J. R Stat. Soc. Ser. B, 63, 167-241, (2001) · Zbl 0983.60028
[4] Bontemps, C; Simioni, M; Surry, Y, Semiparametric hedonic price models: assessing the effects of agricultural nonpoint source pollution, J. Appl. Econom., 23, 825-842, (2008)
[5] Buchinsky, M, Changes in the US wage structure 1963-1987: application of quantile regression, Econometrica, 62, 405-458, (1994) · Zbl 0800.90235
[6] Cade, BS; Noon, BR, A gentle introduction to quantile regression for ecologists, Frontiers Ecol. Environ., 1, 412-420, (2003)
[7] Chib, S; Jeliazkov, I, Inference in semiparametric dynamic models for binary longitudinal data, J. Am. Stat. Assoc., 101, 685-700, (2006) · Zbl 1119.62337
[8] Cripps, E; Carter, C; Kohn, R, Variable selection and covariance selection in multivariate regression models, Handb. Stat., 25, 519-552, (2005)
[9] Gooijer, J; Zerom, D, On additive conditional quantiles with high-dimensional covariates, J. Am. Stat. Assoc., 98, 135-146, (2003) · Zbl 1047.62027
[10] George, E; McCulloch, R, Variable selection via Gibbs sampling, J. Am. Stat. Assoc., 88, 881-889, (1993)
[11] Goldstein, M; Smith, A, Ridge-type estimators for regression analysis, J R Stat. Soc. Ser B, 36, 284-291, (1974) · Zbl 0287.62036
[12] He, X, Quantile curves without crossing, Am. Stat., 51, 186-192, (1997)
[13] Horowitz, J; Lee, S, Nonparametric estimation of an additive quantile regression model, J. Am. Stat. Assoc., 100, 1238-1249, (2005) · Zbl 1117.62355
[14] Hu, Y; Gramacy, R; Lian, H, Bayesian quantile regression for single-index models, Stat. Comput., 23, 437-454, (2013) · Zbl 1325.62089
[15] Huang, J; Horowitz, J; Wei, F, Variable selection in nonparametric additive models, Ann. Stat., 38, 2282-2312, (2010) · Zbl 1202.62051
[16] Koenker, R; Bassett, G, Regression quantiles, Econometrica, 46, 33-50, (1978) · Zbl 0373.62038
[17] Kohn, R; Smith, M; Chan, D, Nonparametric regression using linear combinations of basis functions, Stat. Comput., 11, 313-322, (2001)
[18] Kozumi, H; Kobayashi, G, Gibbs sampling methods for Bayesian quantile regression, J. Stat. Comput. Simul., 81, 1565-1578, (2011) · Zbl 1431.62018
[19] Li, Q; Xi, R; Lin, N, Bayesian regularized quantile regression, Bayesian Anal., 5, 533-556, (2010) · Zbl 1330.62143
[20] Lian, H, Identification of partially linear structure in additive models with an application to gene expression prediction from sequences, J. Bus. Econ. Stat., 30, 337-350, (2012)
[21] Liang, H; Thurston, SW; Ruppert, D; Apanasovich, T; Hauser, R, Additive partial linear models with measurement errors, Biometrika, 95, 667-678, (2008) · Zbl 1437.62526
[22] Meier, L; Geer, S; Bühlmann, P, High-dimensional additive modeling, Ann. Stat., 37, 3779-3821, (2009) · Zbl 1360.62186
[23] Müller, P., Parmigiani, G., Rice, K.: FDR and Bayesian multiple comparisons rules. In: Proceedings of Valencia / ISBA 8th World Meeting on Bayesian Statistics (2006) · Zbl 1325.62089
[24] Panagiotelis, A; Smith, M, Bayesian identification, selection and estimation of semiparametric functions in high-dimensional additive models, J. Econom., 143, 291-316, (2008) · Zbl 1418.62166
[25] Ravikumar, P; Lafferty, J; Liu, H; Wasserman, L, Sparse additive models, J. R Stat. Soc. Ser. B, 71, 1009-1030, (2009) · Zbl 1411.62107
[26] Reich, BJ; Fuentes, M; Dunson, DB, Bayesian spatial quantile regression, J. Am. Stat. Assoc, 106, 6-20, (2011) · Zbl 1396.62263
[27] Scheipl, F., Fahrmeira, L., Kneib, T.: Spike-and-slab priors for function selection in structured additive regression models. J. Am. Stat. Assoc. 107(500), 1518-1532 (2012) · Zbl 1258.62082
[28] Shively, T; Kohn, R; Wood, S, Variable selection and function estimation in additive nonparametric regression using a data-based prior, J. Am. Stat. Assoc., 94, 777-794, (1999) · Zbl 0994.62033
[29] Smith, M., Kohn, R.: Nonparametric regression using Bayesian variable selection. J. Econom. 75(2), 317-343 (1996) · Zbl 0864.62025
[30] Sriram, K., Ramamoorthi, R., Ghosh, P.: Posterior consistency of Bayesian quantile regression based on the misspecified asymmetric Laplace density. Bayesian Anal. 8(2), 1-26 (2013) · Zbl 1329.62308
[31] Tan, C, No one true path: uncovering the interplay between geography, institutions, and fractionalization in economic development, J. Appl. Econom., 25, 1100-1127, (2010)
[32] Tokdar, S; Kadane, J, Simultaneous linear quantile regression: a semiparametric Bayesian approach, Bayesian Anal., 6, 1-22, (2011)
[33] Dyk, D; Park, T, Partially collapsed Gibbs samplers, J. Am. Stat. Assoc., 103, 790-796, (2008) · Zbl 05564532
[34] Yau, P; Kohn, R; Wood, S, Bayesian variable selection and model averaging in high-dimensional multinomial nonparametric regression, J. Comput. Graph. Stat., 12, 23-54, (2003)
[35] Yoshida, T, Asymptotics for penalized spline estimators in quantile regression, Commun. Stat. Theory Methods, 43, 377, (2014) · Zbl 06599056
[36] Yu, K; Lu, Z, Local linear additive quantile regression, Scand. J. Stat., 31, 333-346, (2004) · Zbl 1063.62060
[37] Yu, K; Moyeed, RA, Bayesian quantile regression, Stat. Probab. Lett., 54, 437-447, (2011) · Zbl 0983.62017
[38] Yue, Y; Rue, H, Bayesian inference for additive mixed quantile regression models, Comput. Stat. Data Anal., 55, 84-96, (2011) · Zbl 1247.62101
[39] Zhang, H; Cheng, G; Liu, Y, Linear or nonlinear? automatic structure discovery for partially linear models, J. Am. Stat. Assoc., 106, 1099-1112, (2011) · Zbl 1229.62051
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.